Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Mild hypertension, taking divan, ambesyl. Does pineapple have side effects to my medication?

Hei, I have mild hypertension and now taking diovan 80mg and ambesyl 5mg alternately everyday. Is this ok? I m trying to wean off medications as much as possible. I also read pineapple diet can help lower blood pressure . Can I stop my medications and go on this diet? If not, does pineapple have side effects to my medication? Thanks!
Asked On : Tue, 5 Mar 2013
Answers:  2 Views:  323
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012

Thanks for posting,
The combination diovan 80mg (valsartan 80mg) and ambesyl 5mg (amlodipine) are fine by me to control a mild hypertension (of course monitoring of BP at this early stage is important). Now there is no interaction between pineapple diet and the drugs you are taking, so you can safely use both. I do not have any information on any reliable medical source that pineapple diet can help reduce BP. Pineapple as a fruit is healthy and you can consume, but not as a unique diet aimed on lowering BP. I suggest you discuss this through with your doctor before you decide to stop the medications you are already on.

Hope this helps
Answered: Tue, 5 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Critical Care Specialist Dr. Arshad Hussain's  Response
Welcome to health care magic
Dear patient, let me make it clear to you that non pharmacological (i.e with out drugs) measures that had been found to be beneficial in hypertion include diets that are low in salt and fat, but rich in calcium and potassium , daily aerobic exercises like brisk walking for half an hour to one hour , weight reduction and avoidance of smoking but these measures are helpfull only in mild cases of hypertion . In your case as your blood pressure remains under control with the help of two medications that too in a moderately high dose , it means that your hypertension is not mild but moderate to severe which can't be controlled by non pharmacological measures . So you should not discontinue your medicines for the sake of pineapple and land into trouble besause there is no evidence that pine apple controls blood pressure. However you can take pine apples but try to avoid in excess as it is a citrous fruit and is rich in potassium and your antihypertensive medicine divan has a propensity to cause hyperkalemia. More over you should avoid irregular treatement of hypertension as it leads to sudden rise in blood pressure and can be dangerous and also should try to make any changes in your medicines only after consultation with your doctor
Rest wish you good luck and hope you will be checking your blood pressur regularly and not ignoring it
Dr Arshad
Answered: Tue, 5 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor